Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at May 31, 2011, 2:42 PM MDT. It took effect at Jun 1, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 2:42 PM MDT (20:42 UTC)
- In effect from
- Jun 1, 2011, 12:00 PM MDT
- Expired
- Jun 1, 2011, 4:11 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS75 KSLC 312042 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 242 PM MDT TUE MAY 31 2011 ...STRONG WINDS POSSIBLE ACROSS WESTERN UTAH WEDNESDAY... .A COLD FRONT WILL MOVE THROUGH NEVADA DURING THE DAY WEDNESDAY AND WILL REACH NORTHWESTERN UTAH DURING THE LATE EVENING HOURS WEDNESDAY NIGHT. AHEAD OF THIS COLD FRONT SOUTHERLY WINDS WILL INCREASE...BECOMING STRONG ACROSS PORTIONS OF WESTERN UTAH. UTZ003-005-015-016-010500- /O.NEW.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 242 PM MDT TUE MAY 31 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWESTERN UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH * TIMING: SOUTH WINDS WILL REMAIN BREEZY THROUGH WEDNESDAY MORNING BEFORE INCREASING DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DECREASE DURING THE EVENING HOURS WEDNESDAY NIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE WESTERN DESERTS...POTENTIALLY REDUCING VISIBILITIES TO BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
880 WWUS75 KSLC 010331 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 PM MDT TUE MAY 31 2011 ...STRONG WINDS POSSIBLE ACROSS WESTERN UTAH WEDNESDAY... .A COLD FRONT WILL MOVE INTO CENTRAL NEVADA OVERNIGHT...THEN SETTLE OVER THE UTAH AND NEVADA BORDER REGION WEDNESDAY. AHEAD OF THIS COLD FRONT SOUTHERLY WINDS WILL INCREASE...BECOMING STRONG ACROSS PORTIONS OF WESTERN UTAH BY WEDNESDAY AFTERNOON. UTZ003-005-015-016-011215- /O.CON.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 931 PM MDT TUE MAY 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWESTERN UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH * TIMING: BREEZY SOUTH WINDS WEDNESDAY MORNING WILL BECOME QUITE STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING HOURS WEDNESDAY NIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE WESTERN DESERTS...POTENTIALLY REDUCING VISIBILITIES TO BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
045 WWUS75 KSLC 011011 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT WED JUN 1 2011 ...STRONG WINDS EXPECTED ACROSS WESTERN AND SOUTH-CENTRAL UTAH TODAY... .SOUTH WINDS WILL INCREASE ACROSS MUCH OF WESTERN AND SOUTH- CENTRAL UTAH TODAY AS A COLD FRONT MOVES INTO EASTERN NEVADA. THESE WINDS WILL BECOME STRONG BY AFTERNOON. THE COLD FRONT WILL MOVE ACROSS NORTHWEST UTAH LATE THIS EVENING...WITH WINDS SHIFTING TO THE WEST BEHIND IT AND DECREASING. UTZ005-015-011815- /O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/ /O.NEW.KSLC.HW.W.0009.110601T1800Z-110602T0800Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...DELTA...FILLMORE 411 AM MDT WED JUN 1 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: NORTHWEST AND WEST-CENTRAL UTAH. * WINDS: 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH. * TIMING: BREEZY SOUTH WINDS THIS MORNING WILL BECOME QUITE STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST BEFORE DECREASING LATE TONIGHT BEHIND A COLD FRONT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 ACROSS THE WEST DESERTS AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST...POTENTIALLY REDUCING VISIBILITIES TO BELOW 1 MILE. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ016-011815- /O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/ /O.NEW.KSLC.HW.W.0009.110601T1800Z-110602T0400Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 411 AM MDT WED JUN 1 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: SOUTHWEST UTAH. * WINDS: 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH. * TIMING: BREEZY SOUTH WINDS LATE THIS MORNING WILL BECOME QUITE STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS PORTIONS OF INTERSTATE 15 ACROSS SOUTHWEST UTAH AS WELL AS OTHER EAST-WEST ORIENTED ROADWAYS. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST...POTENTIALLY REDUCING VISIBILITIES TO BELOW 1 MILE. WIND- SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ003-011815- /O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/ /O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/ SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE 411 AM MDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS. * WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * TIMING: BREEZY SOUTH WINDS THIS MORNING WILL BECOME QUITE STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 SOUTH OF THE GREAT SALT LAKE. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ004-014-011815- /O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/ SOUTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...MANTI... RICHFIELD 411 AM MDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: THE SOUTHERN WASATCH FRONT AND THE SANPETE AND SEVIER VALLEYS. * WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING: BREEZY SOUTH WINDS DEVELOPING LATE THIS MORNING WILL BECOME STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ019-020-011815- /O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE 411 AM MDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH-CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING: BREEZY SOUTH WINDS DEVELOPING LATE THIS MORNING WILL BECOME STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST ORIENTED ROADWAYS. THIS INCLUDES HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 31, 11:03 AM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 31, 11:03 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1103 AM MDT TUE MAY 31 2011 .SYNOPSIS...INCREASINGLY WARM SOUTHWEST FLOW WILL DOMINATE THROUGH MIDWEEK...AHEAD OF A MAINLY DRY COLD FRONT ANTICIPATED TO CROSS THE AREA ON WEDNESDAY NIGHT AND THURSDAY. && .DISCUSSION...MORNING WATER VAPOR IMAGERY PLACES A DEEP TROUGH OFF THE PACIFIC COAST...MEAN RIDGING AMPLIFYING DOWNSTREAM ACROSS THE EASTERN GREAT BASIN/ROCKY MOUNTAIN STATES. THE RIDGE AXIS HAS SHIFTED EAST OF THE STATE THIS MORNING IN RESPONSE TO SAID TROUGH SLOWLY GRINDING ONSHORE ACROSS NORTHERN CA AND OR. SOUTHWEST FLOW ALOFT CONTINUES TO RAMP UP IN ADVANCE OF THIS TROUGH...THIS ALLOWING FOR SIGNIFICANT WARM ADVECTION ALOFT LOCALLY. KEYING IN ON TEMPERATURES AND WINDS IN THE SHORT TERM. AFTER DAYS OF UNSEASONABLY COLD TEMPS THE REGION WILL CLIMB WELL ABOVE CLIMO TODAY AND AGAIN ON WEDNESDAY. MANY AREAS ACROSS THE STATE WILL SEE A 20 TO 25 DEGREE TEMP SWING OVER THE 48 HOUR PERIOD STARTING YESTERDAY. HIGHS ON WEDNESDAY WILL VERY LIKELY BE THE WARMEST CONDITIONS EXPECTED THUS FAR THIS SPRING...THIS AIDED BY INCREASINGLY GUSTY SOUTHERLY WINDS. ON TO THE WINDS...SOUTHWEST FLOW ALOFT WILL CONTINUE TO RAMP UP TO THE 35 TO 45 KT RANGE AT 700MB BY LATER TODAY...THO IT WILL TAKE TIME FOR THE SURFACE PRESSURE GRADIENT TO TIGHTEN IN ADVANCE OF THE APPROACHING TROUGH. THUS NOT ANTICIPATING MORE THAN BREEZY/WINDY CONDITIONS THIS AFTERNOON/EVENING ACROSS THE WEST. NO HEADLINES HAVE BEEN POSTED FOR TODAY. ONE OF THE PRIMARY FORECAST CHALLENGES IN THE SHORT TERM FOR TODAYS SHIFT WILL BE TO ADDRESS THE NEED FOR ANY HEADLINES FOR WEDNESDAY AS GRADIENT SUPPORT WILL ENTER INTO THE MIX. CONSIDERING A HIGH WIND WATCH AND WILL ADDRESS ANY NEED FOR THIS WITH THE AFTERNOON PACKAGE... MODEL TO MODEL AND RUN TO RUN CONSISTENCY REMAINS SOLID REGARDING THE EVOLUTION OF THE AFOREMENTIONED TROUGH. A COLD FRONT WILL SURGE INTO NORTHERN UTAH LATE TOMORROW NIGHT CONTINUING SOUTHEAST THROUGH MUCH OF THE STATE BY MIDDAY THURSDAY. LIMITED MOISTURE BUT DYNAMIC...THIS FEATURE WILL LIKELY BRING SCATTERED SHOWERS ACROSS THE NORTH WITH SOME POTENTIAL FOR WEAKLY ORGANIZED CONVECTION ACROSS THE WASATCH PLATEAU AND POINTS EAST DURING THE DAY. && .HYDROLOGY...HAVE COMBINED THE FLOOD WARNINGS FOR THE ENTIRE WEBER SYSTEM BELOW ECHO RESERVOIR AND LOST CREEK INTO ONE NEW WARNING. RIVER FLOWS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. HAVE DROPPED THE WARNING LITTLE BEAR IN CACHE COUNTY. RIVER RESPONSE LAST NIGHT WAS MORE INDICATIVE OF A FLASH FLOOD AND LEVELS HAVE RECEDED WELL BELOW FLOOD STAGE OVER THE LAST SEVERAL HOURS. ADDITIONALLY A FLOOD WARNING CONTINUES FOR A PORTION OF THE SEVIER RIVER. LATEST REPORTS INDICATE FLOODING TO SOME AREA HOMES AND LOCAL ROAD CLOSURES...INCLUDING STATE ROUTE 118. REFER TO LATEST STATEMENT FOR FURTHER DETAILS/IMPACTS. BIG PICTURE FOR HYDRO...A SIGNIFICANT WARM UP IS EXPECTED TODAY AND TOMORROW. THIS WILL RESULT IN A RAPID INCREASE IN SNOWMELT AT UPPER ELEVATIONS FUELING EVEN HIGHER FLOWS FOR AREA RIVERS/STREAMS. ALTHOUGH FLOODING OUTSIDE OF THE CURRENT RIVERS OF CONCERN IS NOT IMMINENT...MANY RIVERS AND STREAMS ARE ALREADY FLOWING AT BANK FULL CONDITIONS WARRANTING VERY CLOSE MONITORING OVER THE NEXT FEW DAYS. THE WARM UP WILL BE BRIEF AS ANOTHER COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA ON THURSDAY ALLOWING UPPER ELEVATION SNOWMELT TO TEMPORARILY WANE LATE WEEK. && .AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGHOUT THE DAY TODAY. THERE IS A 15 PERCENT CHANCE OF A BRIEF SHIFT TO THE NORTHWEST BETWEEN 19-22Z THIS AFTERNOON. OTHERWISE...MOSTLY SUNNY CONDITIONS WILL BE THE RULE TODAY. && .FIRE WEATHER...SOUTHWEST FLOW WILL BRING WARMER AND DRIER CONDITIONS TO THE FIRE DISTRICT THROUGH WEDNESDAY. WINDS WILL INCREASE TODAY AND BECOME STRONG WEDNESDAY AHEAD OF THE NEXT COLD FRONT. THIS WILL BRING WINDS SPEEDS AND RH INTO THE CRITICAL RANGE IN SOME VALLEYS THIS AFTERNOON AND MOST OF THE VALLEYS WEDNESDAY. HOWEVER...FUELS ARE ONLY CRITICAL ACROSS FAR SOUTHWEST UTAH AND THE RED FLAG WARNING WAS ISSUED FOR ONLY THE FAR SOUTHWESTERN ZONES. THE COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY...RESULTING IN MUCH COOLER TEMPERATURES AND SCATTERED PRECIPITATION...PRIMARILY OVER FAR NORTHERN UTAH. THE FRONT DOES NOT REACH SOUTHEASTERN UTAH UNTIL LATE THURSDAY...SO THE WARM AND WINDY CONDITIONS WILL PERSIST ONE MORE DAY IN THOSE AREAS. HIGH PRESSURE IS EXPECTED TO RETURN FOR FRIDAY INTO THE WEEKEND BRINGING STABLE CONDITIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 8 PM MDT WEDNESDAY FOR UTZ439-440. WY...NONE. && MERRILL/WILENSKY/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 31, 4:49 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 449 AM MDT TUE MAY 31 2011 UTZ001>016-019>021-517-518-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 449 AM MDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW AT ELEVATED LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED FLOOD STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL INFORMATION ON AFFECTED RIVERS. IT IS IMPORTANT TO NOTE THAT ALL AREA RIVERS AND STREAMS WILL BE RUNNING DANGEROUSLY HIGH...FAST AND COLD. PLEASE USE EXTREME CAUTION NEAR ANY WATERWAYS. GUSTY SOUTHERLY WINDS ARE FORECAST TO DEVELOP ACROSS THE WESTERN UTAH VALLEYS TODAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP WEDNESDAY ACROSS THE WESTERN UTAH VALLEYS. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS. FLOWS ALONG MOST RIVERS AND STREAMS ARE EXPECTED TO INCREASE SIGNIFICANTLY BY THE MIDDLE OF THE WEEK AS TEMPERATURES RISE...WITH ADDITIONAL FLOODING POSSIBLE ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH. CONTINUE TO MONITOR FLOOD STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:18 AM MDT | Red Flag Warning | SLC | 60 hr | |
| May 31, 9:55 AM MDT | Areal Flood Warning | SLC | Davis, Morgan, Summit, Weber | 10 days |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.